Skip to main content
×
×
Home

JUMP OPERATIONS FOR BOREL GRAPHS

  • ADAM R. DAY (a1) and ANDREW S. MARKS (a2)
Abstract

We investigate the class of bipartite Borel graphs organized by the order of Borel homomorphism. We show that this class is unbounded by finding a jump operator for Borel graphs analogous to a jump operator of Louveau for Borel equivalence relations. The proof relies on a nonseparation result for iterated Fréchet ideals and filters due to Debs and Saint Raymond. We give a new proof of this fact using effective descriptive set theory. We also investigate an analogue of the Friedman-Stanley jump for Borel graphs. This analogue does not yield a jump operator for bipartite Borel graphs. However, we use it to answer a question of Kechris and Marks by showing that there is a Borel graph with no Borel homomorphism to a locally countable Borel graph, but each of whose connected components has a countable Borel coloring.

Copyright
References
Hide All
[1]Debs, G. and Raymond, J. S., Filter descriptive classes of Borel functions. Fundamenta Mathematicae, vol. 204 (2009), no. 3, pp. 189213.
[2]Friedman, H. and Stanley, L., A Borel reducibility theory for classes of countable structures, this Journal, vol. 54 (1989), no. 3, pp. 894–914.
[3]Hell, P. and Nešetřil, J., Graphs and Homomorphisms, Series in Mathematics and its Applications, vol. 28, Oxford University Press, Oxford, 2004.
[4]Kechris, A. S., Classical Descriptive Set Theory, Graduate Texts in Mathematics, vol. 156, Springer-Verlag, New York, 1995.
[5]Kechris, A. and Marks, A., Descriptive graph combinatorics, 2015. Preprint available at http://math.ucla.edu/∼marks.
[6]Kechris, A. S., Solecki, S., and Todorcevic, S., Borel chromatic numbers. Advances in Mathematics, vol. 141 (1999), no. 1, pp. 144.
[7]Louveau, A., On the reducibility order between Borel equivalence relations, Logic, Methodology and Philosophy of Science, IX (Uppsala, 1991) (Prawtiz, D., Skyrms, B., and Westerståhl, D., editors), Studies in Logic and the Foundations of Mathematics, vol. 134, North-Holland, Amsterdam, 1994, pp. 151155.
[8]Marks, A., Slaman, T. A., and Steel, J. R., Martin’s conjecture, arithmetic equivalence, and countable borel equivalence relations, Ordinal Definability and Recursion Theory: The Cabal Seminar, Vol. III (Kechris, A. S., Löwe, B., and Steel, J. R., editors), Cambridge University Press, Cambridge, 2011, pp. 493520.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 23 *
Loading metrics...

Abstract views

Total abstract views: 98 *
Loading metrics...

* Views captured on Cambridge Core between 1st May 2018 - 19th August 2018. This data will be updated every 24 hours.